MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI CAPNOGRAPHY MONITOR, CAPNOCHECK II, MODEL 8400; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI CAPNOGRAPHY MONITOR, CAPNOCHECK II, MODEL 8400; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 8400
Medical Device Problem Codes Failure to Sense (1559); Calibration Problem (2890)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown; no information has been provided to date.H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the co2 sensor failed during high calibration.There was unknown patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 27-jun-2024.H6.Investigation codes: updated.Investigation summary: the affected device was returned for evaluation.Visual inspection performed.No impact or corrosion damage present.High/low calibration and flow rate check performed.At the end of the calibration check, the co2 sensor error message was displayed.Getting approx.0 ml/min co2 pump flow rate.On closer inspection, the input barbed fitting was damaged where the naphion tubing is connected to.This caused a leak in the pneumatic circuit.The customer's complaint was confirmed, and the root cause was the damaged input barbed fitting.Replacing the input fitting fixed the problem.The device passed all functional testing after repair.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.

Brand Name
BCI CAPNOGRAPHY MONITOR, CAPNOCHECK II, MODEL 8400
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19510962
Report Number3012307300-2024-04824
Device Sequence Number17035633
Product Code CCK
UDI-Device Identifier10610586036354
UDI-Public(01)10610586036354(11)190114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8400
Device Catalogue Number8400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown